MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036129300
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure at left ica, the coil (subject device) detached/separated and fractured while advancing inside the microcatheter.The surgeon replaced it with a new device without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent, the main coil was found to be attached, the main coil was found to be severely stretched and kinked/bent, the suture was found to be damaged and there was no breakage or detachment noted during the analysis.A functional evaluation was not performed.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the patient's condition was stable following procedure.No portion of the coil protruded out of the aneurysm or into the parent vessel after detachment.The coil was inspected prior to use and no issue was noticed.The coil delivery wire was found to be kinked/bent.The main coil was found to be attached and was found to be severely stretched and kinked/bent.The suture was found to be damaged.There was no breakage or detachment noted during the analysis.Therefore, the reported 'main coil prematurely detached/separated during use' cannot be confirmed.An assignable cause of procedural factors will be assigned to the analyzes code 'main coil stretched', 'main coil kinked/bent' and 'main coil suture damage' since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of 'not confirmed' was assigned to the reported defect 'main coil prematurely detached/separated during use' and 'main coil broken/fractured during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13287507
Report Number3008881809-2022-00025
Device Sequence Number14634730
Product Code HCG
UDI-Device Identifier04546540711618
UDI-Public04546540711618
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberM0036129300
Device Catalogue NumberM0036129300
Device Lot Number23040500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL 10 MICROCATHETER (STRYKER MANUFACTURER)
Patient SexFemale
Patient Weight70 KG